Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/590

Title: Finite state machines for strings over infinite alphabets
Authors: NEVEN, Frank
Schwentick, Thomas
Vianu, Victor
Issue Date: 2004
Publisher: ACM
Citation: Transactions on Computational Logic, 5(3). p. 403-435
Abstract: Motivated by formal models recently proposed in the context of XML, we study automata and logics on strings over infinite alphabets. These are conservative extensions of classical automata and logics defining the regular languages on finite alphabets. Specifically, we consider register and pebble automata, and extensions of first-order logic and monadic second-order logic. For each type of automaton we consider one-way and two-way variants, as well as deterministic, nondeterministic, and alternating control. We investigate the expressiveness and complexity of the automata and their connection to the logics, as well as standard decision problems. Some of our results answer open questions of Kaminski and Francez on register automata.
URI: http://hdl.handle.net/1942/590
Link to publication: http://doi.acm.org/10.1145/1013562
Category: A2
Type: Journal Contribution
Appears in Collections: Research publications

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.